Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 28, NWS San Angelo, TX

April 7, 2012Callahan County, Taylor County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 7, 2012, 6:50 PM CDT for Callahan County, Taylor County, Texas. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2012, 6:50 PM CDT (23:50 UTC)
Expired
Apr 7, 2012, 7:30 PM CDT
In force
40 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

Counties Callahan County, TX, Taylor County, TX

The radar

The Dyess AFB radar (KDYX), 48 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 7:08 PM CDTHAIL 14 Ne Tuscola, TXPEA TO QUARTER SIZE HAIL REPORTED NEAR TUSCOLA NEAR THE INTERSECTION OF HIGHWAYS 83 AND 84.
Apr 7, 7:17 PM CDTHAIL 13 Ene Tuscola, TXCOPIOUS AMOUNTS OF NICKEL SIZE HAIL WITH SOME STONES AS LARGE AS QUARTERS. REPORT RELAYED THROUGH SPOTTER NETWORK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 3:01 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.8 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2012-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2012-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
165 J/kg
Mixed-layer CIN
-353 J/kg
Mixed-layer LCL
895 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

207 
WUUS54 KSJT 072350
SVRSJT
TXC059-441-080030-
/O.NEW.KSJT.SV.W.0028.120407T2350Z-120408T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
650 PM CDT SAT APR 7 2012

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TAYLOR COUNTY IN WEST CENTRAL TEXAS...
  WESTERN CALLAHAN COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 730 PM CDT

* AT 646 PM CDT...A SEVERE THUNDERSTORM WAS 3 MILES NORTH OF BUFFALO
  GAP...OR 10 MILES SOUTHWEST OF ABILENE...MOVING EAST AT 30 MPH. SOME 
  HIGHWAYS IN THE PATH OF THE STORM INCLUDE STATE HIGHWAY 36 AND 
  INTERSTATE 20.

  STORM HAZARDS INCLUDE...
  PING PONG BALL SIZE HAIL.
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

  WITH POSSIBLE STORM IMPACTS...
  NUMEROUS VEHICLE DENTS...
  SOME ROOF AND PLASTIC SIGN DAMAGE...
  SOME EXPOSED WINDOWS MAY CRACK OR BREAK...
  SIGNIFICANT DAMAGE TO MANUFACTURED HOMES...SOME MAY OVERTURN...
  POSSIBLE ROOF DAMAGE...
  POSSIBLE GARAGE DOOR DAMAGE...
  SOME BROKEN WINDOWS FROM FLYING DEBRIS...
  SOME TREES TOPPLED...
  EXTENSIVE POWER OUTAGES POSSIBLE...
  POTENTIALLY DEADLY LIGHTNING.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  POTOSI BY 700 PM CDT...
  DUDLEY AND EULA BY 710 PM CDT...
  CLYDE BY 715 PM CDT...

  THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 290 AND 299.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3246 9940 3208 9951 3208 9963 3222 10012
      3246 10001
TIME...MOT...LOC 2349Z 281DEG 31KT 3232 9980

$$
DANIELS
1 follow-up statement
953 
WWUS54 KSJT 080015
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
715 PM CDT SAT APR 7 2012

TXC059-441-080030-
/O.CON.KSJT.SV.W.0028.000000T0000Z-120408T0030Z/
TAYLOR TX-CALLAHAN TX-
715 PM CDT SAT APR 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WESTERN CALLAHAN AND TAYLOR COUNTIES...

AT 711 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR DUDLEY...OR
10 MILES SOUTHWEST OF CLYDE...MOVING EAST AT 35 MPH. TRAINED 
SPOTTER REPORTED QUARTER SIZE HAIL AT THE INTERSECTION OF HIGHWAY
83 AND 84 AT 708 PM CDT. 

  STORM HAZARDS INCLUDE...
  PING PONG BALL SIZE HAIL
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

  WITH POSSIBLE STORM IMPACTS...
  VEHICLE DINGS...
  MINOR DAMAGE TO ROOFS...
  SIGNIFICANT DAMAGE TO TREE LIMBS...
  SOME TREES MAY BE BLOWN DOWN...
  SHEDS TOPPLED...
  ROOF DAMAGE TO MANUFACTURED HOMES...
  EXTENSIVE POWER OUTAGES...

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF WESTERN CALLAHAN AND TAYLOR COUNTIES.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 291 AND 299.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3246 9940 3208 9951 3208 9963 3222 10012
      3246 10001
TIME...MOT...LOC 0014Z 281DEG 31KT 3228 9955

$$
DANIELS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 6:44 PM CDT, 6 minutes earlier.

Area forecast discussion, Apr 7, 6:44 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
644 PM CDT SAT APR 7 2012

.UPDATE...
THE MESOSCALE ENVIRONMENT CONTINUES TO FAVOR SEVERE CONVECTION
ACROSS THE CWA. SBCAPE VALUES EXCEED 3000 J/KG /PER RUC
MESOANALYSIS/ JUST SOUTH OF THE OUTFLOW BOUNDARY FROM THE ONGOING
STORMS. EFFECTIVE SHEAR VALUES REMAIN HIGHEST TO THE NORTH OF THE
BOUNDARY WITH GENERALLY LESS THAN 25 KTS OF SHEAR IN THE WARM
SECTOR. THIS WILL FAVOR MORE MULTICELLULAR STORM STRUCTURES ALONG
ANY STORMS ALONG AND JUST BEHIND THE SURFACE BOUNDARY WILL HAVE A
BRIEF TORNADIC POTENTIAL THIS EVENING. STORMS WILL BE MAINLY
DIURNALLY DRIVEN GIVEN THE LACK OF A WELL DEFINED UPPER LEVEL
SYSTEM AND WEAK MID LEVEL WINDS.

JOHNSON

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH MUCH OF THE EVENING BUT
CONVECTION WILL BE A PLAYER...MAINLY AT KABI. I CARRIED A TEMPO
FOR TSRA AT KABI THROUGH 02Z WITH CB REMARKS THEREAFTER. AS THE
SURFACE BOUNDARY SAGS SOUTH THIS EVENING /MASKED BY VARIOUS
OUTFLOW BOUNDARIES/ WE WILL SEE MVFR CIGS DEVELOP TO THE NORTH.
THIS WILL IMPACT KABI LIKELY BEFORE 06Z AND EVENTUALLY KSJT.
FARTHER SOUTH...THE TERMINALS IN THE WARM SECTOR WILL SEE WINDS GO
LIGHT AND VARIABLE WITH LOW CIGS POSSIBLE AROUND 12Z THROUGH THE
MID MORNING HOURS. DIURNAL CONVECTION ON WILL BE POSSIBLE AGAIN ON
SUNDAY AS SURFACE FORCING INCREASING ALONG THE QUASI STATIONARY
FRONT.

JOHNSON

&&

.PREV DISCUSSION... /ISSUED 225 PM CDT SAT APR 7 2012/

SHORT TERM...
MAIN CONCERN FOR THIS AFTERNOON AND EARLY EVENING IS THE DEVELOPMENT OF
SEVERE STORMS ALONG THE FRONTAL BOUNDARY. IN FACT...ONE STORM HAS
DEVELOPED NORTHWEST OF ABILENE.  EXPECT A FEW OF THESE TO BECOME
SEVERE THIS AFTERNOON. AS THE FRONTAL BOUNDARY SLIDES SOUTHEAST SO
WILL THE STORMS. THE STORM HAS DEVELOPED IN A REGION OF 3000 J/KG
CAPE VALUES. THE MAIN THREATS SHOULD BE LARGE HAIL AND DAMAGING
WINDS. COULD SEE A FEW MORE STORMS REDEVELOP TOMORROW AFTERNOON AS
THE FRONT RETURNS NORTH AS A WARM FRONT. ONE OR TWO STORMS COULD
APPROACH SEVERE LIMITS.

LONG TERM...
BEYOND SUNDAY NIGHT WILL FEATURE A FEW COLD FRONTS AND DRYLINES
MOVING INTO...OUT OF...AND ACROSS THE AREA. MEANWHILE...MOISTURE
FROM THE GULF WILL BE PLENTIFUL. WHAT THIS MEANS...WE'LL HAVE
CHANCES FOR MORE RAIN ACROSS THE AREA THROUGH NEXT SATURDAY.

COULD SEE A FEW SHOWERS OR STORMS REDEVELOP TOMORROW EVENING IN THE BIG
COUNTRY AS THE FRONT RETURNS AS A WARM FRONT. COULD SEE ANOTHER
SHOT OF STORMS ACROSS THE NORTHERN BIG COUNTRY MONDAY NIGHT INTO
TUESDAY AS THE NEXT FRONT PUSHES ACROSS THE RED RIVER. A FEW COULD
BECOME SEVERE AS FLOW ALOFT STRENGTHENS.  WITH A WEAK RIDGE IN
PLACE...THE UPPER LEVEL NORTHWESTERLY FLOW PATTERN WOULD ALLOW
STORMS THAT DO FORM ALONG THE FRONT INTO HASKELL AND THROCKMORTON
COUNTIES MONDAY NIGHT INTO TUESDAY MORNING. HAVE INSERTED 30 POPS
ACROSS THAT REGION WITH POPS DROPPING OFF INTO THE TEENS ACROSS
THE SOUTH.

MAY SEE ANOTHER SHOT OF STORMS ACROSS THE EASTERN PORTIONS OF WC
TX ON WED AS MOISTURE FROM THE GULF SURGES NORTHWARD INTO THE
REGION AND INTERACTS WITH WARM THE FRONTAL ZONE.

THE NEXT APPROACHING DEEP UPPER TROUGH WILL RESULT IN THE UPPER
FLOW BECOMING SOUTHWEST BY THURSDAY ACROSS WC TX. THIS CHANGE IN
THE UPPER FLOW PATTERN WILL ENABLE THE LOW LEVEL FLOW TO PUMP
PLENTY OF LOW LEVEL MOISTURE INTO WC TX THROUGH THE REST OF THE
WEEK AS LEE SURFACE TROUGHING DEVELOPS ACROSS THE FRONT RANGE OF
THE ROCKIES.

ADDED SOME SLIGHT CHANCE POPS FOR THURSDAY AND FRIDAY EVENINGS AS
DRYLINE STORMS ARE POSSIBLE ACROSS WC TX. MODELS PROG THE LARGE SCALE
UPPER TROUGH AND ASSOCIATED PACIFIC FRONTAL BOUNDARY SPREADING
STORMS ACROSS WC TX SATURDAY INTO SUNDAY. HAVE INCLUDED POPS TO
SHOW THIS BUT WITH SO MUCH UNCERTAINTY IN THE LONG RANGE WILL
LIKELY SEE MANY ADJUSTMENTS MADE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 84  57  73  58  83 /  30  60  30  30  10
SAN ANGELO 	 88  61  76  56  85 /  30  60  30  20  10
JUNCTION 	 84  61  77  56  84 /  20  30  20  20  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

25
Hazardous weather outlook, Apr 7, 2:29 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
229 PM CDT SAT APR 7 2012

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-081930-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
229 PM CDT SAT APR 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEAK COLD FRONT WILL MOVE INTO THE BIG COUNTRY THIS
AFTERNOON...AND SPREAD SOUTH INTO THE CONCHO VALLEY AND HEARTLAND
THIS EVENING. THUNDERSTORMS WILL BE MORE WIDESPREAD AS THE COLD
FRONT APPROACHES. A FEW OF THESE STORMS WILL REACH SEVERE
LEVELS...WITH LARGE HAIL AS THE PRIMARY IMPACT. IN
ADDITION...DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED STORMS WILL AGAIN BE POSSIBLE SUNDAY INTO MONDAY ACROSS
WEST CENTRAL TEXAS. AGAIN...A FEW OF THESE STORMS WILL AGAIN BE
POSSIBLE...WITH LARGE HAIL AS THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUESTED ACROSS THE BIG COUNTRY
THIS AFTERNOON...AND MAY BE REQUESTED ACROSS THE CONCHO VALLEY AND
HEARTLAND THIS EVENING.

In the hours before

Local storm report, Apr 7, 5:59 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
559 PM CDT SAT APR 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HAIL             7 N STERLING CITY       31.94N 100.98W
04/07/2012  E1.75 INCH       STERLING           TX   TRAINED SPOTTER

            REPORT RELAYED THROUGH WFO MIDLAND

&&

EVENT NUMBER SJT1200087

JOHNSON
Local storm report, Apr 7, 6:07 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
607 PM CDT SAT APR 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     HAIL             4 SW MERKEL             32.43N 100.06W
04/07/2012  E1.00 INCH       TAYLOR             TX   AMATEUR RADIO

&&

EVENT NUMBER SJT1200088

HG
Local storm report, Apr 7, 6:08 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
608 PM CDT SAT APR 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     TSTM WND GST     1 W STERLING CITY       31.84N 101.00W
04/07/2012  E60 MPH          STERLING           TX   AMATEUR RADIO

            WEST SIDE OF STERLING CITY

0606 PM     HAIL             1 W STERLING CITY       31.84N 101.00W
04/07/2012  E1.00 INCH       STERLING           TX   AMATEUR RADIO

            WEST SIDE OF STERLING CITY

&&

EVENT NUMBER SJT1200089
EVENT NUMBER SJT1200090

JOHNSON
Local storm report, Apr 7, 6:34 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
634 PM CDT SAT APR 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             STERLING CITY           31.84N 100.98W
04/07/2012  E1.75 INCH       STERLING           TX   AMATEUR RADIO

            GOLFBALL SIZE HAIL ON WEST SIDE OF TOWN AND IT BEGAN AT
            627 THROUGH 632 PM.

&&

EVENT NUMBER SJT1200091

HG
Local storm report, Apr 7, 6:44 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
644 PM CDT SAT APR 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     HAIL             STERLING CITY           31.84N 100.98W
04/07/2012  E1.75 INCH       STERLING           TX   AMATEUR RADIO

            DIME TO NICKEL HAIL CONTINUED ON THE WEST SIDE OF
            STERLING CITY SINCE 635 PM BUT HAS RETURNED TO GOLFBALL
            SIZE.

&&

EVENT NUMBER SJT1200092

HG
Local storm report, Apr 7, 6:46 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
646 PM CDT SAT APR 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     TSTM WND GST     VIEW                    32.34N  99.88W
04/07/2012  E60 MPH          TAYLOR             TX   PUBLIC

&&

EVENT NUMBER SJT1200093

HG

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 2:48 PM CDTSevere Thunderstorm WarningSJTFisher, Jones42 min
Apr 7, 3:25 PM CDTSevere Thunderstorm WarningSJTFisher, Jones50 min
Apr 7, 3:58 PM CDTSevere Thunderstorm WarningSJTFisher, Jones47 min
Apr 7, 4:06 PM CDTSevere Thunderstorm WarningSJTFisher, Jones39 min
Apr 7, 4:30 PM CDTSevere Thunderstorm WarningSJTCoke, Sterling45 min
Apr 7, 4:35 PM CDTSpecial Weather StatementSJTJones40 min
Apr 7, 4:42 PM CDTTornado WarningSJTSterling33 min
Apr 7, 4:46 PM CDTSevere Thunderstorm WarningSJTFisher, Jones, Nolan, Taylor44 min
Apr 7, 5:11 PM CDTSevere Thunderstorm WarningSJTSterling49 min
Apr 7, 5:15 PM CDTTornado WarningSJTSterling30 min
Apr 7, 5:29 PM CDTSevere Thunderstorm WarningSJTFisher, Jones, Nolan, Taylor46 min
Apr 7, 5:58 PM CDTTornado WarningSJTSterling32 min
Apr 7, 6:00 PM CDTSevere Thunderstorm WarningSJTSterling45 min
Apr 7, 6:03 PM CDTSevere Thunderstorm WarningSJTSterling42 min
Apr 7, 6:17 PM CDTSevere Thunderstorm WarningSJTJones, Nolan, Taylor43 min
Apr 7, 6:33 PM CDTSevere Thunderstorm WarningSJTSterling42 min
Apr 7, 6:54 PM CDTAreal Flood AdvisorySJTTaylor111 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.